Alert archive / Puerto Rico / Small Craft Advisories in 2010
Small Craft Advisory 39, NWS JSJ
NWS JSJ issued this small craft advisory at Jun 19, 2010, 3:39 AM CDT. It took effect at Jun 21, 2010, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 3:39 AM CDT (08:39 UTC)
- In effect from
- Jun 21, 2010, 11:00 AM CDT
- Expired
- Jun 19, 2010, 9:46 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
025 WHCA72 TJSJ 190839 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 439 AM AST SAT JUN 19 2010 ...SHOWERS AND ISOLATED INTENSE THUNDERSTORMS...GUSTY WINDS AND ROUGH SEAS EXPECTED THROUGH SUNDAY... ...AN ACTIVE TROPICAL WAVE WILL BRING ACTIVE AND SQUALLY WEATHER WITH SHOWERS AND THUNDERSTORMS...LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CHOPPY SEAS TO THE REGIONAL WATERS THROUGH SUNDAY... AMZ742-191645- /O.NEW.TJSJ.SC.Y.0038.100620T0900Z-100620T1000Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 439 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 AM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 AM AST SUNDAY. INCREASING WINDS WILL PRODUCE CHOPPY SEAS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-191645- /O.NEW.TJSJ.SC.Y.0039.100621T1600Z-100621T2200Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- 439 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM AST MONDAY. INCREASING WINDS WILL PRODUCE CHOPPY SEAS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-732-191645- /O.EXT.TJSJ.SC.Y.0037.000000T0000Z-100620T2200Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 439 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-191645- /O.EXT.TJSJ.SC.Y.0037.100619T0839Z-100620T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 439 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON AST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON AST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-191645- /O.EXT.TJSJ.SC.Y.0037.000000T0000Z-100622T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 439 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
785 WHCA72 TJSJ 191446 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1046 AM AST SAT JUN 19 2010 ...SHOWERS AND ISOLATED INTENSE THUNDERSTORMS...GUSTY WINDS AND ROUGH SEAS EXPECTED THROUGH SUNDAY... ...AN ACTIVE TROPICAL WAVE WILL BRING ACTIVE AND SQUALLY WEATHER WITH SHOWERS AND THUNDERSTORMS...LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CHOPPY SEAS TO THE REGIONAL WATERS THROUGH SUNDAY... AMZ742-191600- /O.CAN.TJSJ.SC.Y.0038.100620T0900Z-100620T1000Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 1046 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... SMALL CRAFT ADVISORY CONDITIONS NO LONGER EXPECTED. $$ AMZ715-191600- /O.CAN.TJSJ.SC.Y.0039.100621T1600Z-100621T2200Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- 1046 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... SMALL CRAFT ADVISORY CONDITIONS NO LONGER EXPECTED. $$ AMZ722-732-192300- /O.CON.TJSJ.SC.Y.0037.000000T0000Z-100620T2200Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1046 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-192300- /O.CON.TJSJ.SC.Y.0037.000000T0000Z-100620T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 1046 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS REMAINS IN EFFECT UNTIL NOON AST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-192300- /O.CON.TJSJ.SC.Y.0037.000000T0000Z-100622T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1046 AM AST SAT JUN 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS REMAINS IN EFFECT UNTIL 6 AM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 10:06 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 18, 10:06 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1106 PM AST FRI JUN 18 2010
.UPDATE...ACTIVE TROPICAL WAVE WITH AXIS LOCATED OVER EASTERN
PUERTO RICO LATE THIS FRIDAY EVENING...WILL CONTINUE MOVING WEST
NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA OVERNIGHT THROUGH
SATURDAY. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO SPREAD
ACROSS THE LOCAL ISLANDS OVERNIGHT...ESPECIALLY AFTER MIDNIGHT
WHEN DEEPER MOISTURE LIFTS FURTHER WEST NORTHWEST ACROSS THE LOCAL
ISLANDS FROM THE LEEWARD ISLANDS. ALTHOUGH INITIAL FAST CELL
MOTION AND BANDED NATURE OF SHOWERS AND STORMS SHOULD LIMIT FLOOD
POTENTIAL FOR THE EARLY PART OF THE OVERNIGHT HOURS...CELL
TRAINING AND OVERALL INCREASE IN AREAL COVERAGE OF SHOWERS AND
STORMS SHOULD ALLOW FOR INCREASING POTENTIAL OF PERSISTENT HEAVY
RAINFALL AND FLOODING AFTER 3 OR 4 AM AND CONTINUING THROUGH AT
LEAST LATE SATURDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR ALL OF THE LOCAL ISLANDS THROUGH SUNDAY AFTERNOON. FOR THE
COASTAL WATERS...MADE A COUPLE OF MINOR ALTERATIONS TO THE
PREVIOUS CWF...MAINLY TO THE SYNOPSIS...OTHERWISE NO CHANGES.
&&
.AVIATION...EXPECT INCREASING SHOWERS AND THUNDERSTORMS OVERNIGHT
THROUGH SATURDAY...WITH MVFR AND EVEN IFR CONDITIONS BECOMING
MO0RE PREVALENT. IN ADDITION...MOUNTAIN OBSCURATIONS AND STRONG
AND GUSTY SURFACE WINDS WILL ACCOMPANY THESE SHOWERS AND
THUNDERSTORMS AS THEY MOVE ACROSS THE LOCAL AREA.
&&
.PREV DISCUSSION... /ISSUED 301 PM AST FRI JUN 18 2010/
SYNOPSIS...AN APPROACHING TROPICAL WAVE WILL BRING ACTIVE WEATHER
ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS BEGINNING LATE
TONIGHT AND PERSISTING THROUGH MUCH OF THE UPCOMING WEEKEND.
DISCUSSION...THE APPROACHING TROPICAL WAVE...WHICH ENTERED THE
EASTERN CARIBBEAN LATE THIS MORNING...WILL CONTINUE TO SLOWLY
TRACK WEST NORTHWEST OVER THE NEXT FEW DAYS. CONTINUE TO EXPECT
INCREASING SHOWER ACTIVITY ACROSS THE U.S. VIRGIN ISLANDS
BEGINNING LATE TONIGHT...AND SPREADING ACROSS EASTERN SECTIONS OF
PUERTO RICO BY EARLY SATURDAY MORNING. WITH THE APPROACHING TIMING
OF THE UPCOMING WAVE...COULD SEE A TYPICAL NOCTURNAL FLARE UP
OVERNIGHT TONIGHT ACROSS THE USVI...SPREADING ACROSS EASTERN PUERTO
RICO BY SATURDAY MORNING. THEREFORE...EXPECT PERIODS OF VERY HEAVY
RAINFALL TO SPREAD ACROSS THE ISLANDS OVERNIGHT...AND FOR FLASH
FLOODING TO BECOME POSSIBLE FROM EAST TO WEST AS THIS WAVE
CROSSES THE LOCAL ISLANDS. WENT AHEAD AND ADDED HEAVY RAIN TO THE
FORECAST AS WELL AS INCREASED SHOWER AND THUNDERSTORM
COVERAGE...ALONG WITH THE QPF...FOR THE NEXT 24 TO 36 HOURS.
MODELS DISAGREE SOMEWHAT ON THE EXACT TIMING OF THIS WAVE EXITING
THE FORECAST AREA...BUT LIKELY WILL SEE GOOD SHOWER AND
THUNDERSTORM COVERAGE THROUGH THE END OF THE WEEKEND...WITH A SLOW
DRYING TREND EARLY NEXT WEEK...BEFORE THE NEXT ACTIVE TROPICAL
WAVE REACHES THE LOCAL ISLANDS LATER IN THE UPCOMING WORK WEEK.
AVIATION...SHRA AND ISOLD TSRA CONTINUED TO QUICKLY MOVE WEST
SOUTHWEST ACROSS THE ANEGADA PASSAGE BTW THE VI AND NRN LEEWARDS...
AS A TROPICAL WAVE ENTERS THE FLYING AREA FROM THE EAST. EXPECT
TEMPO PDS OF MVFR/IFR CONDS...WITH APPROACH OF THE WAVE ACROSS THE
FLYING AREA AND ALSO VCNTY OF TISX AND TIST AT LEAST THROUGH 19/03Z.
MEANWHILE...SHOWERS AND ISOLD TSTMS WILL CONTINUE TO RACE ACROSS THE
LOCAL WATERS AND AFFECT MAINLY THE EAST AND INTERIOR SECTIONS OF
PR...WITH TEMPO MVFR CONDS IN AND AROUND LOCAL TAF 18/24Z. OUTFLOW
SFC WIND GUSTS OF 25 TO 30 KTS ARE POSSIBLE WITH PASSING SHRA/TSRA
ACTIVITY DURING THE REST EVENING AND OVERNIGHT HOURS. PDS OF LWR
CIGS AND MTN TOPS OBSCURATIONS WILL REMAIN POSSIBLE ACROSS THE EAST
SECTIONS OF THE CORDILLERA CENTRAL WITH THE PASSING SHOWER ACTIVITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 88 79 88 / 80 80 60 70
STT 79 87 78 88 / 80 80 70 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&Hazardous weather outlook, Jun 18, 5:23 AM CDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 623 AM AST FRI JUN 18 2010 AMZ710>745-PRZ001>013-191030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 623 AM AST FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ACTIVE TROPICAL WAVE LOCATED EAST OF THE LESSER ANTILLES WILL ENTER THE NORTHEAST CARIBBEAN LATER TODAY...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE TROPICAL WAVE LOCATED EAST OF THE LESSER ANTILLES IS EXPECTED TO BRING ACTIVE WEATHER WITH SHOWERS AND THUNDERSTORMS...GUSTY WINDS AND POTENTIAL HEAVY RAINFALL TO THE LOCAL ISLANDS SATURDAY AND CONTINUING THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. AMZ715-725-VIZ001-002-191030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 623 AM AST FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ACTIVE TROPICAL WAVE LOCATED EAST OF THE LESSER ANTILLES WILL ENTER THE NORTHEAST CARIBBEAN LATER TODAY...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE TROPICAL WAVE LOCATED EAST OF THE LESSER ANTILLES IS EXPECTED TO BRING ACTIVE WEATHER WITH SHOWERS AND THUNDERSTORMS...GUSTY WINDS AND POTENTIAL HEAVY RAINFALL TO THE LOCAL ISLANDS SATURDAY AND CONTINUING THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:18 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Jun 19, 2:51 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Jun 19, 3:02 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Jun 19, 3:39 AM CDT | Small Craft Advisory | JSJ | 6 hr | |
| Jun 19, 7:15 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 19, 10:03 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Jun 19, 10:18 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 19, 10:42 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 19, 2:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 19, 4:34 PM CDT | Areal Flood Advisory | JSJ | 92 min | |
| Jun 18, 8:28 PM CDT | Areal Flood Advisory | JSJ | 102 min | |
| Jun 19, 5:56 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 19, 9:17 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.